Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Prescribed with aygestin to control uterine bleeding. Having profuse sweating, dizzy and shallow breathing. Continue medication?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Question
Hi i am am a 49 y.o. female. Was prescribed Aygestin to control extremely heavy mid-cycle uterine bleeding.
I also take armour thyroid 90 mg (partial thyroidectomy). I take ambien for sleep problems and Ativan for anxiety.

I have been on the aygestin for 11 days ( first 2 days @ 10 mg. remaining days @ 5 mg).
I am feeling really really REALLY anxious on the aygestin. Panic attacks & severe agitation. Profuse sweating. Shallow breathing. racing thoughts. Very dizzy.
I have been trying to manage it with ativan but I am struggling not to increase Ativan dosage as I am actually doing myblevel best to taper OFF the ativan. As it has been close to 4 weeks and that is really too long.
These symptoms started almost immediately with the aygestin administration. I want to stop the panic attacks. I have a lot of work to do. If I cut the 5 mg pill in half and take only 1 per day... will I start bleeding??
Posted Tue, 3 Sep 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Rhea Chanda 22 minutes later
Brief Answer:
Change of drug

Detailed Answer:
Hello,
Aygestin causes dizziness as a side effect and interacts with the thyroid medication also. Probabaly thats the reason why the symptoms have arisen. The best course of action would be to change the aygestin. Decreasing the dose by breaking the pill can cause breakthrough bleeding.I suggest that you see your doctor again and have the drug changed. Aygestin is a type of progestin called norethindrone.There are other types of progestins in the market. Maybe if changed,you will tolerate another drug better.
Above answer was peer-reviewed by
 
Follow-up: Prescribed with aygestin to control uterine bleeding. Having profuse sweating, dizzy and shallow breathing. Continue medication? 1 hour later
Thanks for your reply. I was concerned that it was affecting the thyroid med.
But both my gyno & my pharamacist (i asked twice) said it would not be a problem.
Is there other information available on how it affects thyroid meds?

I am getting quite concerned about the conflicting info.
As well as my symptoms

Thanks
 
 
Answered by Dr. Rhea Chanda 21 minutes later
Brief Answer:
decreased efficacy

Detailed Answer:
The drug is said to decrease the efficacy the thyroid drug. Sweating is a symptom of hypothyroidism. Now these side effects are all relative.The way it affects you may be different from the way it affects others. All patients are not affected by all the side effects.It depend on other factors like the metabolism.It seems that your body is affected by this. I suggest you do see your doctor again,and check to change the drug.
Above answer was peer-reviewed by
 
Follow-up: Prescribed with aygestin to control uterine bleeding. Having profuse sweating, dizzy and shallow breathing. Continue medication? 6 minutes later
Sweating is a symptom of HYPERthyroid. Not hypo. If the Aygestin actually INCREASED thyroid med efficacy/absorption -- it would explain ALL of my symptoms -- as they are all indocators of HYPER not hypo. I remain throughly confused by your answer -- as you say the Aygestin decreases efficacy.

Ugh. Will go back to Doc in Monday.
But I remain quite concerned for the weekend.
 
 
Answered by Dr. Rhea Chanda 29 minutes later
Brief Answer:
confusion

Detailed Answer:
You had a partial thyroidectomy. Aygestin decreases the efficacy of the thyroid meds.So the absorption is affected.So chemically the thyroid levels may be more in your body may be in hyper state although you have hypothyroidsm. You should get a Free T3,T4,TSH done on monday.Along with that,you are peri menopausal So sweating will occur accentuated with the thyroid dysfunction.
Above answer was peer-reviewed by
 
Follow-up: Prescribed with aygestin to control uterine bleeding. Having profuse sweating, dizzy and shallow breathing. Continue medication? 9 minutes later
Thank you this makes much more sense.
I have an appointment with Endocrinologist for Tuesday.
Eill ask for a full panel.
 
 
Answered by Dr. Rhea Chanda 4 minutes later
Brief Answer:
confusion

Detailed Answer:
I suppose i couldnt explain this to you properly. Apart from the thyroid tests, you should see a gynecologist for appropriate HRT. Peri menopausal symptoms may last upto a year before you achieve complete menopause.So in case you cant handle the symptoms, discuss Hrt.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor